Alert archive / Wisconsin / Beach Hazards Statements in 2020

Beach Hazards Statement 11, NWS Green Bay, WI

September 11, 2020Door County, Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this beach hazards statement at Sep 11, 2020, 3:10 PM CDT for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Sep 12, 2020, 4:00 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2020, 3:10 PM CDT (20:10 UTC)
In effect from
Sep 12, 2020, 4:00 AM CDT
Expired
Sep 12, 2020, 8:00 PM CDT
In force
16 hr
Issued by
NWS Green Bay, WI

Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2020-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2020-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

614 
WHUS43 KGRB 112010
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
310 PM CDT Fri Sep 11 2020

WIZ022-040-050-120415-
/O.NEW.KGRB.BH.S.0011.200912T0900Z-200913T0100Z/
Door-Kewaunee-Manitowoc-
310 PM CDT Fri Sep 11 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING...

* WHAT...Large waves along Lake Michigan beaches will result in
  hazardous swimming conditions and possible rip currents.
 
* WHERE...Door, Kewaunee and Manitowoc Counties.

* WHEN...From late tonight through Saturday evening.

* IMPACTS...Large waves will create strong currents and dangerous
  swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
5 follow-up statements
374 
WHUS43 KGRB 120147
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
847 PM CDT Fri Sep 11 2020

WIZ022-040-050-121000-
/O.CON.KGRB.BH.S.0011.200912T0900Z-200913T0100Z/
Door-Kewaunee-Manitowoc-
847 PM CDT Fri Sep 11 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM CDT
SATURDAY THROUGH SATURDAY EVENING...

* WHAT...Large waves along Lake Michigan beaches will result in 
  hazardous swimming conditions and possible rip currents.

* WHERE...Door, Kewaunee and Manitowoc Counties.

* WHEN...From late tonight through Saturday evening.

* IMPACTS...Large waves will create strong currents and 
  dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
337 
WHUS43 KGRB 121002
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
502 AM CDT Sat Sep 12 2020

WIZ022-040-050-121815-
/O.CON.KGRB.BH.S.0011.000000T0000Z-200913T0100Z/
Door-Kewaunee-Manitowoc-
502 AM CDT Sat Sep 12 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Large waves along Lake Michigan beaches will result in 
  hazardous swimming conditions and possible rip currents.

* WHERE...Door, Kewaunee and Manitowoc Counties.

* WHEN...Through this evening.

* IMPACTS...Large waves will create strong currents and dangerous
  swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
874 
WHUS43 KGRB 121457
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
957 AM CDT Sat Sep 12 2020

WIZ022-040-050-122300-
/O.CON.KGRB.BH.S.0011.000000T0000Z-200913T0100Z/
Door-Kewaunee-Manitowoc-
957 AM CDT Sat Sep 12 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* WHAT...Large waves along Lake Michigan beaches will result in 
  hazardous swimming conditions and possible rip currents.

* WHERE...Door, Kewaunee and Manitowoc Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Large waves will create strong currents and dangerous
  swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

Bersch
138 
WHUS43 KGRB 122028
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
328 PM CDT Sat Sep 12 2020

WIZ022-040-050-130100-
/O.CON.KGRB.BH.S.0011.000000T0000Z-200913T0100Z/
Door-Kewaunee-Manitowoc-
328 PM CDT Sat Sep 12 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* WHAT...Large waves along Lake Michigan beaches will result in 
  hazardous swimming conditions and possible rip currents.

* WHERE...Door, Kewaunee and Manitowoc Counties.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Large waves will create strong currents and 
  dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
632 
WHUS43 KGRB 130112
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
812 PM CDT Sat Sep 12 2020

WIZ022-040-050-130215-
/O.EXP.KGRB.BH.S.0011.000000T0000Z-200913T0100Z/
Door-Kewaunee-Manitowoc-
812 PM CDT Sat Sep 12 2020

...BEACH HAZARDS STATEMENT HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Sep 11, 12:54 PM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Sep 11, 12:54 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1254 PM CDT Fri Sep 11 2020

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Saturday
Issued at 309 AM CDT Fri Sep 11 2020

The main concern in the short-term portion of the forecast will be
increasing chances for rain tonight through Saturday.

Today: A surface high pressure system, centered overhead this
morning, will shift eastward throughout the day. This will allow for
a bit warmer, more moist southerly flow to increase by late this
afternoon. This will also be ahead of the next system approaching
from the west. The main impact this will have is temperatures will
be nudged up a bit toward the low to mid 60s across the area and mid
to high clouds will increase from the southwest throughout the
day.

Tonight into Saturday: A closed upper-level low and surface low are
expected to shift from the northern Plains this evening, eastward
into much of western WI by Saturday afternoon. Ahead of these
features, moisture will increase/deepen across much of the area as
isentropic upglide increases on the 300K isosurface. QCONV will
increase across the area as well, mainly during the afternoon as the
lows approach northeast Wisconsin. All of these features basically
point to increasing chances of widespread light to moderate rainfall
across the area. Not much has changed with respect to the severe
thunderstorm potential or general thunderstorm potential. There is
quite a bit of shear around, but little to no instability will be
around to generate thunderstorms. This again keeps the severe
potential well south of northeast Wisconsin and the only real
thunder potential is expected to be toward late Saturday morning
into the afternoon hours. Only kept isolated thunderstorm mention as
instability values only increase to around 500 J/kg. As far as
precipitation totals, some locations could end up seeing around 1 to
1.5 inches, which is fairly close to the PWATs forecast for the
area. The rainfall and cloud cover across the area will keep
temperatures from warming much during the day Saturday, although
there will be some improvement. Highs will likely warm into the 60s
across much of the area with overnight lows mainly in the 50s.

.LONG TERM...Saturday Night Through Thursday
Issued at 309 AM CDT Fri Sep 11 2020

Saturday night...The overall trend is for diminishing precip as
the sfc low and mid/upper trough move off to the northeast. Will
keep a chance of showers in the forecast Saturday evening, and
just a slight chance in the far north after midnight. Expect any
lingering showers to end by sunrise Sunday morning. Clouds will
be a little slower to clear, which will keep temps mild, lows will
range from the upper 40s in far northern WI to the middle 50s in
east- central WI.

Sunday and Monday...Surface high pressure begins to build into the
area later Sunday, while mid and upper flow becomes zonal and
remains that way for much of the coming week. As a result, daily
temperature are expected to be near or slightly above normal most
days. Highs are forecast to range from the mid 60s to low 70s on
Sunday and Monday.

Tuesday and Wednesday...A surface warm front moves north across
the state Tuesday, which will give temps a little boost, with
highs in the low to mid 70s. The front could also trigger a few
showers, but models are currently mixed on this potential due to
relative dry air, especially in the lower levels. The best
potential for any showers would be across northern WI on Wednesday
as a cold front moves across, but again confidence is low at this
point. Kept a very small PoP in the forecast.

Rest of the week...In general, models show a gradual
amplification in the northern stream energy with an upper low
moving into the Pacific Northwest and ridging across the Rockies.
However, details in the weather across WI remain low. The best
chance for rain appears to be Friday as a shortwave moves across
the flow north of the state, but there are considerable difference
in strength and timing at this point. Used a blended solution
which features only slight chance PoPs Thursday night and Friday.
Temperatures late in the week remain near to slightly above
normal.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1254 PM CDT Fri Sep 11 2020

A layer of mid-level clouds covering the portions of central and
east-central Wisconsin is expected to continue slowly lifting
north this afternoon and evening. Rain chances will follow the
increasing clouds late this evening, bringing MVFR/IFR cigs to
the region. Reduced visibility is also possible at times
associated with heavier rain showers and patchy fog. There is some
potential for LLWS across the central and north-central Wisconsin
TAF sites after midnight through early Saturday morning. The
lower cigs, rain, and patchy fog are expected to continue through
the end of the TAF period.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Cooley
LONG TERM......KLJ
AVIATION.......Hykin
Hazardous weather outlook, Sep 11, 3:06 PM CDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
306 PM CDT Fri Sep 11 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-122015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
306 PM CDT Fri Sep 11 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Dangerous swimming conditions are expected to develop for Lake
Michigan beaches late tonight as waves build to 3 to 5 feet.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Dangerous swimming conditions are expected to continue for Lake
Michigan beaches through Saturday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-122015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
306 PM CDT Fri Sep 11 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Increasing southeast winds will create conditions hazardous to
small crafts over the nearshore waters of Lake Michigan late
tonight as waves build to 3 to 5 feet. A Small Craft Advisory is
in effect.

.DAYS TWO THROUGH SEVEN...Saturday through Friday

Southeast winds will create conditions hazardous to small crafts
over the nearshore waters of Lake Michigan on Saturday. Waves of 3
to 5 feet can be expected. A Small Craft Advisory is in effect.

Gusty south to southwest winds will likely create hazardous
conditions to small craft on Tuesday.

Hykin/Kallas

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 3:21 AM CDTSmall Craft AdvisoryGRB42 hr

Nearby

Beach Hazards Statements in Wisconsin, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.